# SDR CA140211011

- Difficulty date: February 11, 2014
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech A36
- Aircraft time: 2,136 hours
- Engine: Cont IO520BB
- Propeller: Hartzl HCC3YF1
- System (JASC): 5347 · Fuselage, Seat/Cargo Attach Fittings
- Part: Fastener
- Condition: Loose
- Location: Seat Track
- Part time: 2,136 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) PN NAS1428-09 PIN WITH NAS1080C08 COLLAR, HUCK BOLT ASSEMBLY.  LOCATION OF DEFECT SECURES PILOT OTBD SEAT TRACK TO AFT SIDE OF FWD SPAR CARRY THROUGH.  UPON INSPECTION THE HUCK BOLTS THAT SECURE THE OTBD PILOT SEAT TRACK ASSEMBLY TO THE AFT SIDE OF THE FWD SPAR CARRY THROUGH WERE FOUND LOOSE.  THE COLLAR ON THESE FASTENERS, THAT SHOULD BE SWAGGED ON TO THE PIN CAN BE SPUN & BACKED OFF WITH YOUR FINGERS.  BEING THAT THE SPAR IS A FULLY BOXED IN DESIGN IT WILL BE VERY DIFFICULT TO REPLACE THE FASTENERS AS THEY ARE INSTALLED FROM THE INSIDE OF THE SPAR OUT.  CONTACTED MFG TO SEE IF THEY HAVE RUN INTO THIS ISSUE BEFORE & IF THEY HAVE A REPAIR CRITERIA THAT ALLOWS THE USE OF A BLIND FASTENER FOR REPAIR, WHICH WOULD ELIMINATE THE NEED TO ACCESS THE INSIDE OF THE SPAR. I HAD HOPPED THEY MAY EVEN HAVE A KIT TO ADDRESS THIS ISSUE.  LONG STORY SHORT, THERE IS NO KIT & THERE IS NO APPROVED ALTERNATE METHOD OF REPAIR.  MFG CONSIDERS THE USE OF ANY ALTERNATE TYPE OF FASTENER A MAJOR MODIFICATION THAT MUST HAVE SUPPORTING ENGINEERING APPROVAL BY EITHER A DAR OR RDO.  THE FASTENERS REQUIRE CLOSE EXAMINATION TO NOTICE THIS PROBLEM. THE ISSUE WAS FIRST NOTICES VISUALLY THAT ONE OF THE COLLARS HAD BACKED OFF, THERE WAS A VERY SMALL GAP BETWEEN THE COLLAR & THE WASHER ADJACENT TO THE COLLAR.  THE SAME ISSUE WITH THE OTHER FASTENERS WAS ONLY FOUND BY TRYING TO SPIN THE COLLARS BY HAND.  MY CONCERN IS NOT ONLY THE LOOSE SEAT RAIL BUT THE POSSIBILITY OF DAMAGE TO THE SPAR CAUSED BY WEIGHT ON LOOSE FASTENERS.  OTHER LOOSE OR IMPROPERLY INSTALLED BLIND FASTENERS WERE ALSO FOUND THAT ARE NOT APART OF THIS SDR REPORT.  IN PARTICULAR CHERRYMAX RIVETS THAT SECURE OTHER SEAT TRACKS TO THE FWD SPAR CARRY THROUGH.  THESE RIVETS WERE NOT PROPERLY NESTED BEFORE INSTALLATION.  THESE ISSUES WILL ALSO NEED TO BE ADDRESSED.  PICTURES AVAILABLE UPON REQUEST.  UPDATE THESE AFFECTED LOOSE LOCKBOLTS ALSO SECURE THE WING ATTACH FITTINGS!.
